Think your lack of sex drive is all in your head? Sometimes, a sagging sex life could be a sign of something more serious. Dr. Berman explains why your medicine cabinet could be dragging down your sex drive.
There could be perfectly natural reasons for a sudden change in sexual function—how you feel about your relationship, body or emotions. Or it could be related to anxiety or depression.
However, it could be something more serious that demands medical attention. "Don't rule out the physical when you're looking at your whole sexual equation," Dr. Berman says.
Your doctor should consider several clinical causes for your reduced sex drive.
If it is caused by a hormonal imbalance, one possible solution is medication including minimally absorbed topical estrogen.
Another common cause is side effects from medication. Dr. Berman says some medications that could effect sexual function include: hormonal contraceptives, antihistamines that cause dryness, antidepressants, antihypertensives like beta blockers or diuretics and anti-cancer drugs.
"So you really want to talk to your doctor if you're having symptoms of dryness, difficulty responding, problems with genital sensation [or] difficulty reaching orgasms," Dr. Berman says.
Step 5: Make Sex a Priority